Thunderstorm Wind, Kay
- When
- April 30, 4:05 PM CST
- Where
- Kay County, Braman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 36.933, -97.333
7 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 1:08 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 208 PM CDT SUN APR 30 2006 .DISCUSSION... THIS WEEKS WEATHER WILL BE INFLUENCED BY FAST MOVING WAVES ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS. THIS SHOULD PROVIDE OKLAHOMA WITH SUFFICIENT LIFT IN A RESIDENT MOIST BOUNDARY LAYER AND DRIVE SEVERAL FRONTS INTO THE STATE, BUT NOT TOO FAR TO THE SOUTH. THIS IS THE REASON FOR A MENTION OF RAIN IN MOST PARTS OF THE STATE FROM MONDAY AFTERNOON THROUGH AT LEAST THURSDAY. A WEAK UPPER WAVE AND ASSOCIATE FRONT SHOULD APPROACH OK MIDDAY MONDAY. THIS WEAK FRONT MAY ONLY MAKE IT INTO THE NORTHWEST 1/3 OF THE STATE, BUT WILL PROVIDE A FOCUS FOR SHOWERS/STORMS LATER MONDAY AFTERNOON AND EVENING. AFTER THE PASSAGE OF THIS WAVE A STRONGER WAVE IS FORECAST TO TRACK ACROSS THE CENTRAL PLAINS LATE TUESDAY PROVIDING THE SOUTHERN PLAINS WITH WEAK, BUT SUFFICIENT LIFT TO GENERATE MORE SHOWERS/STORMS DEPENDING ON WHERE MONDAYS BOUNDARY LAY. ALTHOUGH MID-LEVEL FLOW OVER NM-TX PAHANDLE WILL NOT BE STRONG, THERE MAY BE A WEAK DRYLINE LATE TUESDAY WEST OF OK. STORMS COULD MOVE INTO WESTERN OK LATE TUESDAY FROM THIS BOUNDARY, BUT A STRONGER FRONT FOLLOWING IN THE WAKE OF THIS UPPER WAVE WEDNESDAY WILL PROVIDE A MORE SYNOPTIC FOCUS FOR RAIN WEDNESDAY AND THURSDAY. THIS BOUNDARY IS NOT EXPECTED TO COMPLETELY MOVE OUT OF OK, SO THE MOISTURE AND LOW-LEVEL CONVERGENCE SHOULD PERSIST THROUGH THURSDAY. IF THE LONG WAVE TROUGH MOVES EAST AFTER THIS FRIDAY AND SATURDAY WOULD BE THE DAYS WITH THE LOWEST OR NO PROBABILITY OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 82 57 84 / 10 20 20 20 HOBART OK 55 85 56 86 / 10 0 10 30 WICHITA FALLS TX 57 87 59 87 / 10 0 20 20 GAGE OK 47 81 54 85 / 10 20 10 30 PONCA CITY OK 53 80 56 83 / 10 30 20 20 DURANT OK 59 83 62 86 / 10 20 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN APR 30 2006
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
300 PM CDT SUN APR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF NORTHERN
OKLAHOMA.
LOCATION...
PRIMARILY EAST OF A LINE FROM NEWKIRK...TO PERRY AND STILLWATER.
TIMING...
THROUGH 8 PM.
IMPACTS...
WINDS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.
RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD MONITOR FOR SEVERE WEATHER THROUGH MID EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA DUE TO INCREASING
INSTABILITY...AND INFLUENCE FROM AN APPROACHING UPPER LEVEL
DISTURBANCE...WITH THE BEST CHANCES WITHIN THE SLIGHT RISK AREA.
HIGH CLOUD BASES AND STEEP LAPSE RATES SUPPORT THE POTENTIAL FOR A
FEW STORMS TO CONTAIN WIND GUSTS TO 65 MPH...AND HAIL TO THE SIZE OF
QUARTERS. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARD THE
SOUTHEAST AT 45 MPH...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG
ASSOCIATED OUTFLOW BOUNDARIES. STORMS SHOULD EXIT THE AREA BY MID
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
AN AREA OF SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES ON MONDAY WITH SOUTH WINDS BRINGING
INCREASING LOW LEVEL MOISTURE BACK NORTH ACROSS THE AREA. THIS
MOISTURE ALONG WITH AN APPROACHING MID LEVEL DISTURBANCE WILL CREATE
SUFFICIENT INSTABILITY AND FAVORABLE WIND FIELDS FOR A FEW SEVERE
THUNDERSTORMS ACROSS MAINLY CENTRAL INTO EASTERN OKLAHOMA MONDAY
AFTERNOON INTO MONDAY NIGHT.
THUNDERSTORM CHANCES CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH MUCH OF THE WEEK AS THE STORM TRACK REMAINS CLOSE TO
THE AREA AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY
AND WIND FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS
MOST DAYS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT SUN APR 30 2006 OKZ007-008-302130- GRANT OK-KAY OK- 408 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. AT 408 PM...STRONG THUNDERSTORMS WERE ORGANIZING BETWEEN ATTICA AND WELLINTON IN KANSAS...WITH THE MOST INTENSE STORM NEAR ANTHONY KANSAS. MOVEMENT WAS TOWARD THE SOUTHEAST AT 40 MPH...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL LIKELY. ADDITIONAL STORMS MAY CONSOLIDATE NEAR THE KANSAS...OKLAHOMA BORDER THROUGH 5 PM...WITH SEVERE STORMS POSSIBLY ENTERING GRANT AND KAY COUNTIES. PEOPLE IN GRANT AND KAY COUNTIES...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 427 PM CDT SUN APR 30 2006 OKZ007-008-302145- GRANT OK-KAY OK- 427 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. AT 427 PM...STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND WIND GUSTS NEAR 50 MPH WERE INCREASING ACROSS SUMNER COUNTY KANSAS...WITH THE MOST INTENSE CELLS NEAR MAYFIELD...WELLINGTON...AND SOUTH HAVEN. MOVEMENT WAS TOWARD THE SOUTHEAST AT 40 MPH. THESE STORMS WILL ENTER NORTHEAST GRANT AND NORTHERN KAY COUNTIES BEFORE 5 PM. PEOPLE IN GRANT AND KAY COUNTIES...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 441 PM CDT SUN APR 30 2006 OKZ007-008-302200- GRANT OK-KAY OK- 441 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER RENFROW AT 441 PM CDT...MOVING SOUTHEAST AT 40 MPH. WINDS GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. OTHER STRONG STORMS CONTINUED OVER SUMNER AND COWLEY COUNTIES KANSAS...WITH MOVEMENT TOWARD THE KANSAS...OKLAHOMA BORDER. SMALL HAIL...WIND GUSTS TO 50 MPH...AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS. PEOPLE IN GRANT AND KAY COUNTIES...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 74 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail was observed on the White Eagle Indian Reservation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501787, 5501795, 5501788, 5501789, 5501790, 5501791, 5501792, 5501793, 5501794.